MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED; HEMODIALYSIS CATHETER
Catalog Number NEXHD1552801
Health Effect - Clinical Codes Chest Pain (1776); Purulent Discharge (1812); Erythema (1840); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Pain (1994); Swelling (2091); Vomiting (2144); Chills (2191)
Date of Event 09/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
(b)(6): the nexsite device was placed successfully on (b)(6) 2016.At her 90 day review on (b)(6) 2016, there was no report of any adverse event.On (b)(6) 2016, the patient presented to the emergency department complaining of chest pain to touch and drainage from her dialysis port on the right side of her chest.Patient describes her port to be "oozing and painful" and also complains of chills and vomiting green fluids.She admits to missing her most recent dialysis appointments due to a fever following a flu shot 4-5 days ago.On examination of the skin, serous fluid with bloody tinge, slightly purulent drainage with moderate swelling and mild erythema to right chest dialysis port was reported.Pus was expressed from around the port and swabbed and sent for culture.(b)(6) was reported in the wound culture.This patient had a history of skin (b)(6).Blood cultures were also obtained but these results are not available.No action was taken with the study device.Given the lack of fever, the patient being relatively well-appearing and the white count being only 13.1, empiric treatment with invanz was recommended.Doxcycline was started on (b)(6) 2016.Lasix was also given to decrease her potassium.At the patient's day 120 review on (b)(6) 2016, an exit site infection was confirmed as occuring on (b)(6) 2016.A crbsi event was not confirmed.The patient is currently in the hospital with an infection, but no records have not been sent yet.
 
Event or Problem Description
Follow-up information: the patient had the catheter removed sometime in the beginning of (b)(6) and the catheter was determined to be the cause of the infection which has now developed into sepsis.The patient is still hospitalised at a large university hospital in icu.Due to the patient's status, we are unable to obtain a signature for an authorization to release records from this facility.The patient outcome is unknown/lost to follow-up.

Brand Name
NEXSITE HD STEPPED
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6056528
Report Number3008110587-2016-00033
Device Sequence Number1665847
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)161101(10)42550
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2016
Device Catalogue NumberNEXHD1552801
Device Lot Number42550
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/26/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age35 YR
Patient Weight88